Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Dotted red rash on legs, feet and arms. Scattered all over specially shins, not protruding. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions

i recently visited hawaii and ever since i've had a dotted rash on my legs, feet and arms. It looks like tiny red spots closely scattered all over the leg specially the shins. At first it was the most aparent on the arms but now it seems to have moved to the legs.
the small dots are not protuberant
Posted Tue, 21 May 2013 in General Health
Answered by Dr. Y V Siva Sankara Murty 1 hour later

Thanks for writing to health care magic.

Those look like petechiae or purpura.

They occur because of problems with the blood vessels or platelets which are responsible for blood clotting. Such phenomenon is seen in various diseases.

Do you have any associated fever?

Is there any itching that is associated?

You require further investigations including a platelet count, PT, etc depending on physical examination findings to arrive at a diagnosis.

Please consult your doctor at the earliest for the needful.

Continue to ask further queries as required.
Hope this helps.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor